Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Noticed weight gain after taking lyrica. What should I do to lose weight?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
I started taking Lyrica 3 months ago and have noticed weight gain as others report. I have started a more healthy "clean" diet, limiting "bad carbs" and still I gain. I have started exercise as well.
Are there any suggestions to boosting weight loss while taking Lyrica that actually have been proven effective? I am on 75 mg twice daily and generic paxil 10 mg once nightly.

Thank you.
Posted Sat, 23 Feb 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 5 hours later

Thank you for posting your query.

Weight gain is an uncommon side effect of taking lyrica (pregabalin), affecting less than 10% of people taking this drug.

You may be pleased to note than only 0.3% of patients taking lyrica decide to discontinue the drug on account of weight gain.

Lyrica as such does not cause the weight gain; it is indirectly caused by eating more, exercising less, etc.

So, the steps to reduce weight in patients taking lyrica essentially remain the same as in those not taking lyrica.

So, I advise you to continue with the measures you have already started. These would show result in due course of time.

I hope it helps. Please get back if you have any more queries.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor